MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-30
Medical Device Problem Codes Flaked (1246); Material Integrity Problem (2978)
Health Effect - Clinical Codes Bacterial Infection (1735); Emotional Changes (1831); Foreign Body Reaction (1868); Headache (1880); Hypersensitivity/Allergic reaction (1907); Memory Loss/Impairment (1958); Pain (1994); Visual Impairment (2138); Dizziness (2194); Cognitive Changes (2551); Foreign Body In Patient (2687); Multiple Organ Dysfunction Syndrome (3261); Ischemia Stroke (4418); Embolism/Embolus (4438)
Date of Event 04/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient treated for an unruptured, fusiform pseudo aneurysm of the right internal carotid artery (6 x 5 mm) with the pipeline embolization device 4.50mm x 30mm later presented with symptoms of a foreign body reaction.It was suspected that a polymer "fleck" may have come off the delivery system or catheter, causing the reaction.A phenom 27 microcatheter and apro 55ic guide catheter had been used in the procedure.The patient was admitted and received intravenous steroids.Angiographic imaging conducted post-procedure showed the device was placed as desired and the images were described as satisfactory.The patient outcome was reported as alive with injury.The patient's vessel tortuosity was moderate.The landing zone was 4.13mm distal and 4.15mm proximal.Ancillary devices include a 6fr benchmark sheath and synchro 14 guidewire.
 
Additional Manufacturer Narrative
Continuation of d10: product id: (unknown); product id (unknown); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the patient is doing okay.The patient was discharged but returned to the emergency room for symptoms on (b)(6) 2025.Patient was admitted and administered iv steroids.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the patient (pt) had treatment and described the surgery as tough.Patient had a lot of pain and had to work through it.Pt described their postoperative course as a ¿struggle." they have been taking steroids as well as seizure medication.The seizure medication was adjusted as pt was having side effects such as dizziness.Pt has been very emotional.Preop pt was lightheaded.Surgery fixed that.After surgery, pt returned to the emergency department with stroke like symptoms.Pt had stroke like symptoms and was told they only had so many minutes to decide if they wanted ¿a clot buster." subsequently pt was told that they had septic emboli and was placed on iv antibiotics.Physician ultimately initiated steroids.At one point the patient had incontinence.At this point the patient wants a ¿normal life." the patient noted that they have been unable to work.Pt has been relying on others.Pt has had a nurse help her at home.Pt has had some degree of pain and suffering.Steroids caused cataracts shortly after initiation.Pt returned to the hospital with decreased vision and headaches.Pt was treated with dilaudid.Gabap entin helped their pain.With a high dose of gabapentin, keppra was discontinued.Pt had ¿baby cataracts" prior to being on steroids.Cataract surgery has been discussed.The patient went to a different facility for a second opinion, the treatment course was descr ibed to pt as being one of ¿trial and error." patient feels that they have lost a good part of this year.Pt lives alone.Pt is concerned about being by themselves due to their medical condition.Being alone is a challenge.Pt does not feel sharp.Pt is forgetful and has short-term memory difficulty.Pt is undergoing praying rehab rehabilitation, which includes speech therapy, occupational therapy and physical therapy.The patient¿s physicians have requested/recommended allergy testing.Currently the patient remains on 20 mg of prednisone.Pt is scheduled for an mri on october 10.After that decision will be made about taping steroids.Additional information was received reporting that the cause of the septic emboli was not determined, it was assumed it was a particle from one of the catheters, sheaths, or products used during the procedure but not specifically identified.
 
Event or Problem Description
Additional information was received by the health care provider stating that the pt did in fact not have septic emboli.Pt's condition appeared to be most consistent with a non-ischemic inflammatory reaction (non-ischemic contrast, enhancing lesion, possibly due to an allergic reaction).
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22178304
Report Number2029214-2025-01350
Device Sequence Number7483873
Product Code OUT
UDI-Device Identifier00763000284565
UDI-Public(01)00763000284565(17)270603(10)B740483
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-30
Device Catalogue NumberPED2-450-30
Device Lot NumberB740483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer06/12/2025
09/11/2025
10/10/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/03/2025
10/10/2025
11/06/2025
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age50 YR
Patient SexFemale
Patient Weight64 KG